MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER
Model Number 430006-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the single port needle driver instrument was not responding to the surgeon's commands.The customer reported event has no report of patient injury.Intuitive surgical inc., (isi) followed up with the initial reporter and obtained the following additional information: the issue was identified during the procedure.The event date was confirmed.The issue was not identified during central processing or prior to the start of the procedure.The issue occurred while surgeon's head was inside the high-resolution stereo viewer (hrsv) while attempting to manipulate the instrument.The failure was unrelated to instrument remaining static.The movements of surgeon scaled appropriately to the instrument.The timing of instrument was appropriate.No shakiness/friction was experienced.The instrument did not move in the intended direction.The issue was persistent.The issue was not resolved.The procedure was completed with no patient injury.The photographic images of device were not available for review.
 
Additional Manufacturer Narrative
The single port needle driver involved in this complaint has not been received and/or tested by failure analysis as of the date of this report.If the product is received and evaluated, a supplemental mdr will be submitted.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The single-port (sp) needle driver instrument was analyzed, and the complaint was not confirmed by failure analysis.Failure analysis could not verify the customer reported event.The instrument was placed and driven on an in-house system and passed intuitive motion testing moving in all angles as expected.The grip tips open and closed on command and the inputs were also manually articulated with no issues observed.The instrument passed the recognition and engagement tests.A visual interior inspection was performed and passed.The instrument was retested and passed all in-house testing on both attempts.The instrument was fully functional.No product issue was identified.
 
Additional Manufacturer Narrative
The single-port (sp) needle driver instrument was further evaluated by failure analysis engineer (fae).The instrument exhibits a broken roll gear, specifically a roll idler gear which transfers the rotation of the input disk subassembly to the roll output which is connected to the instrument's main tube.The roll idler no longer transfers the rotation between the two components, and manually articulating the main tube did not result in the expected rotation of the input disk.When placed on the in-house system, it was observed that the main tube did not rotate when commanded with the master tool manipulator (mtm) on the surgeon side cart (ssc).With the instrument wrist and joggle joint bent and commanding the instrument to roll, the instrument's distal end would move in a circle, which appeared to be unintuitive motion as the circular motion was unexpected as the expected motion was for the distal end of the instrument to stay in a consistent location and only spin/roll.Additionally, in certain orientations over the range of the roll direction, the instrument's distal tip moved opposite as commanded by the mtm.For example, in these orientations the distal tip of the instrument would move upwards when commanded downward with the mtm.The instrument's broken roll gear is typically attributed by the user and can be caused by improper reprocessing techniques as improper reprocessing techniques can lead to the embrittlement of plastic components, such as the roll idler gear.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23979750
Report Number2955842-2026-00056
Device Sequence Number4578261
Product Code NAY
UDI-Device Identifier00886874114308
UDI-Public(01)00886874114308(11)240530(10)K10240530(91)0002
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-62
Device Catalogue Number430006
Device Lot NumberK10240530 0013
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/26/2026
04/14/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/07/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale